Oklahoma, 2020

Drought in Oklahoma, July 1 to 31, 2020

July 1 to 31, 2020 · NWS OUN · 15 events in 15 counties and zones

Repeated rainfall led to the relaxation of drought over north central Oklahoma, while drought persisted across much of western Oklahoma.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Repeated rainfall led to the relaxation of drought over north central Oklahoma, while drought persisted across much of western Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:42 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 9:42 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1042 PM CDT Tue Jun 30 2020

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday)
Issued at 923 PM CDT Tue Jun 30 2020

Given trends of dewpoints ahead of incoming frontal boundary, we
increased them from previous forecast and this will yield higher
heat indices tomorrow afternoon across portions of southwest
Oklahoma and western north Texas. We have expanded the Heat
Advisory because of this and the fact that winds will be lighter
tomorrow near the boundary (creating higher WBGT values which are
a more accurate assessment of heat stress than the heat index
values).

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 234 PM CDT Tue Jun 30 2020

The upper ridge will continue over the area for a couple of more
days before the center begins to shift west towards the end of the
week. Models show a backdoor front/outflow boundary across the area
starting Thursday that could aid in thunderstorm development across
portions of the area. Storm chances will continue into the weekend
across at least parts of the area with potential boundaries and any
disturbance in the mid/upper level flow on the east side of the high
aiding in storm development.

Models show the upper ridge may poke back into the central Plains
next week which may confine any storm chances to SE portions of the
fa although models show a weak boundary moving into parts of the fa
Tuesday/Wednesday which might also provide a focus for storm
development but with being closer to the center of the ridge have
kept this dry for now.

Another hot and humid day is expected Thursday although high
temperatures might be a couple of degrees cooler than Wednesday.
Triple digit heat indices will still be possible and a heat advisory
might be needed for parts of the area on Thursday as well but will
hold off on issuing for now. After Thursday, actual air temperatures
will continue to drop down closer to seasonal averages over the
weekend into next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1039 PM CDT Tue Jun 30 2020

VFR conditions expected. Winds expected to be weaker tomorrow,
with veered direction most locations. Weak front will move through
at least KWWR by 12Z and stall near KCSM and KPNC, before
retreating back northward by 00Z. This will result in light light
westerly or northwest winds mainly at KWWR for much of the day.
Isolated TSRA cannot be ruled out near front late tomorrow (close
to KWWR/KCSM/KPNC) but confidence and isolated nature will
preclude mentioning in this TAF cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  99  75  99 /   0   0  10  10
Hobart OK         74 104  75 101 /  10   0  10  20
Wichita Falls TX  76 101  76 101 /  20   0  10  10
Gage OK           66 100  71  99 /   0   0  10  20
Ponca City OK     75 101  76 100 /   0   0  10  20
Durant OK         78  97  76  98 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT Wednesday for OKZ019-020-025>032-
     037>048-050>052.

TX...Heat Advisory until 9 PM CDT Wednesday for TXZ085-086-088>090.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Jun 30, 7:21 PM CST, 4 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
821 PM CDT Tue Jun 30 2020

OKZ004>048-050>052-TXZ083>090-020130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
821 PM CDT Tue Jun 30 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Heat...
Heat index values ranging from the upper 90s to around 110
degrees are expected Wednesday and Thursday afternoons.

.Thunderstorms...
There is a daily, low chance for thunderstorms through next
Monday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 30, 6:33 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 PM CDT Tue Jun 30 2020

OKZ037-TXZ085-010100-
Tillman OK-Wilbarger TX-
733 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and central
Wilbarger Counties Until 800 PM CDT...

AT 732 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Fargo to 4 miles south of Davidson, moving northeast
at 25 MPH.

HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...

Locations impacted include...
Frederick, Davidson, Hollister and Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3434 9923 3434 9919 3437 9920 3448 9909
      3433 9878 3421 9894 3421 9895 3420 9895
      3412 9906 3426 9932
TIME...MOT...LOC 0032Z 232DEG 21KT 3430 9922 3419 9910

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Kay

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Kay forecast zone
Reported by
Park/Forest Service
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Noble

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Noble forecast zone
Reported by
Park/Forest Service
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Garfield

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Park/Forest Service
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Park/Forest Service
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Logan

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Logan forecast zone
Reported by
Park/Forest Service
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Blaine

When
July 1, 12:00 AM CST to July 14, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Park/Forest Service
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Dewey

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Park/Forest Service
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Custer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Park/Forest Service
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Washita

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Park/Forest Service
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Kiowa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Park/Forest Service
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Park/Forest Service
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Beckham

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Park/Forest Service
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, Greer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Park/Forest Service
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought, Harmon

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Park/Forest Service
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought, Major

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Park/Forest Service
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913300, 913301, 913302, 913303, 913304, 913305, 913306, 913307, 913308, 913309, 913310, 913311, 913312, 913314, 913315.